Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS Memphis, TN

April 3, 2001Poinsett County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2001, 6:52 PM CDT for Poinsett County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2001, 6:52 PM CDT (23:52 UTC)
Expired
Apr 3, 2001, 7:30 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Poinsett County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1399 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 032354
SVRMEM

ARC111-040030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINSETT COUNTY IN EASTERN ARKANSAS

* UNTIL 730 PM CDT.

* AT 648 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM      
  OVER MARKED TREE...MOVING SLOWLY EAST AT 10 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CDT INCLUDE...  
  TYRONZA 

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVIBCE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3560 9043 3544 9051 3544 9030 3556 9028

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:55 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 3, 2:55 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT TUE APR 3 2001

A FRONTAL BOUNDARY WAS STATIONARY OVER THE NRN PART OF THE FCST
AREA. EXPECT A SFC HIGH NEAR THE GREAT LAKES TO PUSH THIS BOUNDARY
SOUTHWARD INTO NRN MS TNT. A 500MB SHORTWAVE WILL MOVE ACROSS THE
AREA TNT FROM THE W AND ENHANCE THE THUNDERSTORM CHANCE. A FEW
STORMS COULD BE SEVERE WITH MAINLY LARGE HAIL POSSIBLE. THE MAIN
FORCING TNT WILL BE UPPER LEVEL DIVERGENCE...BUT SURFACE FRONTAL
CONVERGENGE WILL BE AN ADDED BONUS.

EXPECT THE SURFACE FRONT TO REMAIN STATIONARY OVER NRN MS WED-WED
NITE THEN WASH OUT ON THU AS THE 500MB RIDGE BECOMES MORE
ESTABLISHED. THE DEFINED RIDGE PATTERN SHOULD PREVAIL THROUGH THE
REST OF THE FCST PERIOD WITH BACK DOOR COLD FRONTS SNEAKING IN AND
PROVIDING AN OCCASIONAL CHANCE OF THUNDERSTORMS.

MODELS IN CLOSE AGREEMENT WITH AVN HAVING A BETTER HANDLE WITH THE
SURFACE FRONT. ETA HAS A BETTER HANDLE WITH THE SHORTWAVE TNT. WILL
MAKE MINOR ADJUSTMENTS FROM GUIDANCE.

PRELIM VALUES
MEM EB 64/78/62/82/62 5401
MKL EB 60/75/57/77/58 5301
JBR EB 60/77/59/81/60 5301
TUP TB 62/77/58/80/59 5511

.MEG...NONE.

012

In the hours before

Special weather statement, Apr 3, 2:10 PM CDT, 4 hours 42 minutes before
MSZ004>006-009-014>017-023-024-032000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT TUE APR 3 2001

...SEVERE THUNDERSTORM WATCH CANCELLED FOR NORTHEAST MISSISSIPPI...

THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR NORTHEAST
MISSISSIPPI HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED OVER THE
AREA...AND THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FOR THE
TIME BEING.

STAY TUNED FOR THE LATEST WEmATHER INFORMATION.

012
Special weather statement, Apr 3, 3:50 PM CDT, 3 hours 2 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-040200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT TUE APR 3 2001

THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG...
JACKSON...JONESBORO...OXFORD AND TUPELO.

A STATIONARY FRONT OVER NORTHERN ARKANSAS AND WEST TENNESSEE WILL
DRIFT SOUTHWARD INTO NORTH MISSISSIPPI AS A COLD FRONT TONIGHT. AN
UPPER LEVEL DISTURBANCE COMBINED WITH THIS FRONTAL BOUNDARY WILL
INCREASE THE CHANCE OF THUNDERSTORMS FOR TONIGHT.

THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER
THREAT OF DAMAGING WINDS. THE MOST LIKELY TIME PERIOD FOR SEVERE
WEATHER WILL BE DURING THE EVENING AND OVERNIGHT HOURS AS THE STORMS
TRACK FROM NORTHWEST TO SOUTHEAST.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEA{THER
RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE
LATEST WEATHER FORECASTS AND INFORMATION.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:34 PM CDTSevere Thunderstorm WarningMEGRandolph41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.